Pennsylvania, 2011

Winter Storm in Pennsylvania, February 1 to 2, 2011

February 1 to 2, 2011 · NWS CTP · 31 events in 31 counties and zones

A large winter storm brought periods of snow, sleet and freezing rain to central Pennsylvania. The initial round of mixed wintry precipitation (mainly snow and sleet) occurred during the early morning hours on the 1st, before tapering off to spotty freezing drizzle during the afternoon and evening.

Where it happened

Every event with a place to put it; 31 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

A large winter storm brought periods of snow, sleet and freezing rain to central Pennsylvania. The initial round of mixed wintry precipitation (mainly snow and sleet) occurred during the early morning hours on the 1st, before tapering off to spotty freezing drizzle during the afternoon and evening. A steadier and much heavier round of freezing rain mixed with sleet overspread the region from the late evening on the 1st and continued until the early morning on the 2nd. A minor snow and sleet accumulation of 2 to 4 inches was common near and to the north of Interstate 80. Significant ice accumulations between one quarter to three quarters of an inch were observed over nearly the entire area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jan 31, 10:20 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 31, 10:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1020 PM EST MON JAN 31 2011

.SYNOPSIS...

A MESSY AND LONG-DURATION WINTER STORM WILL MOVE IN OVERNIGHT.
THE STORM HAS THE POTENTIAL TO PRODUCE HEAVY SNOW ACROSS THE
NORTHERN TIER OF PENNSYLVANIA...WITH A WINTRY MIX OF SNOW...SLEET
AND FREEZING RAIN OVER CENTRAL AND SOUTHERN PARTS OF THE STATE.
GUSTY WEST TO NORTHWEST WINDS IN THE WAKE OF THE STORM WILL CREATE
SNOW SHOWERS OVER THE NORTHERN AND WESTERN MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY. HIGH PRESSURE BUILDS IN FOR FRIDAY BEFORE A
STORM FORMS OVER THE DEEP SOUTH AND MOVES UP THE EAST COAST NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

PRECIP IS BEGINNING TO STREAK INTO THE AREA ON THE NOSE OF THE
WARM ADVECTION. NEW OPERATIONAL NAM SHOWS WARM WEDGE ALOFT MOVING
INTO SOUTHERN AREAS...FROM NORTHERN CAMBRIA TO SOUTHERN LANCASTER
BY 12Z. HAVE ADJUSTED EXPECTED SNOW AMOUNTS OVERNIGHT DOWNWARD TO
MATCH WHAT SHOULD BE A QUICK CHANGEOVER TO MIXED OR FREEZING
PRECIP.

DIDN'T TWEAK MUCH BEYOND THAT. 21Z SREF PLUMES CONTINUE TO
ADVERTISE A SIGNIFICANT ICING THREAT WHILE DOWNPLAYING SNOW
AMOUNTS SOUTH OF ABOUT I-80. MID SHIFT WILL HAVE A FULL SUITE OF
PRODUCTS TO USE IN ADJUSTING SNOW AND ICE NUMBERS WITH THE EARLY
MORNING PACKAGE.

MIN TEMPS TONIGHT WILL RANGE FROM 10 TO 15 ACROSS THE NE
MTNS...TO THE LOWER 20S ALONG THE MASON DIXON LINE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
SREF MEAN BALANCES SOME OF THE PRECIP TYPE AND AMOUNT DIFFERENCES
SEEN IN THE OPERATIONAL NAM/GFS AND EC. LLVL THERMAL PATTERN OF
THE SREF AND NAM LOOKS MORE REASONABLE WITH RESPECT TO COLD AIR
DAMMING EAST OF THE ALLEGHENY PLATEAU. SREF AND NAM ALSO KEEP SFC
TEMPS NEAR TO SLIGHTLY BELOW FREEZING FOR THE SECOND AND MORE
SIGNIF ROUND OF THIS STORM LATER TUESDAY AND WEDNESDAY.

THE STEADIER SNOW WILL DIMINISH TO PERIODS OF LIGHTER SNOW...SLEET
AND EVEN SOME -FZRA FROM LATE TUES MORNING THROUGH EARLY TUESDAY
EVENING. THIS WILL LEAVE A GOOD 6-10 HOUR PERIOD BETWEEN THE 2
SYSTEMS WHEN JUST LIGHT ADDITIONAL SNOW...AND/OR ICE ACCUMS WILL
OCCUR.

STEADY AND HEAVIER SNOW/SLEET WILL QUICKLY OVERSPREAD THE AREA
FROM THE SW EARLY TUESDAY NIGHT AND CONTINUE THROUGH WED MORNING.
THE PRECIP WILL BE MAINLY SLEET AND FREEZING RAIN TO THE SOUTH OF
INTERSTATE 80. HOWEVER...MULTIPLE TRANSITIONS IN PRECIP TYPE WILL
LIKELY OCCUR ACROSS CENTRAL PENN...SINCE THE WEDGE OF MILDER AIR
ALOFT /BETWEEN 850 AND 750 MB/ COULD BE JUST 1-2 DEG C ABOVE ZERO
IN A SHALLOW LAYER MEANDERING AROUND INTERSTATE 80.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS THE WARM AIR ADVECTS NORTHWARD THE SECOND PHASE OF THIS EVENT
WILL BEGIN. COLD AIR DAMMING AT THE SURFACE WILL KEEP SURFACE TEMPS
BELOW FREEZING AT FIRST AS A STRONG WARM SECTOR MOVES IN ALOFT. MOST
MODELS SHOW A WARM LAYER FROM 3 TO 5 THOUSAND FEET ABOVE THE
SURFACE. AT THE HIGHER ELEVATIONS SPECIFICALLY THE LAUREL HIGHLANDS
THERE WILL BE PERIODS OF ABOVE FREEZING TEMPS. THE NAM AND SREF RUNS
HAVE SHOWN A COOLING TREND...WITH A WEAKER WARM SECTOR. THIS SECTOR
LOOKS TO REMAIN WARM ENOUGH TO ALLOW FOR PERIODS OF RAIN TO FREEZING
RAIN AND SLEET TUESDAY NIGHT. SURFACE TEMPS WILL DROP BELOW FREEZING
LATE TUESDAY AFTERNOON BEFORE A PERIOD OF FREEZING RAIN AND SLEET.
THE SYSTEM WILL TRANSITION TO SNOW.
 THE PRIMARY LOW TRAVERSES THROUGH THE REGION DURING THE DAYLIGHT
HOURS ON WEDNESDAY. PRECIPITATION WILL TAPER OFF LATE WEDNESDAY. AS
THE UPPER LEVEL LOW MOVES THROUGH THERE WILL BE A SHARP CHANGE IN
TEMPERATURES AS A STRONG COLD FRONT MOVES THROUGH THE AREA WEDNESDAY
AFTERNOON. WITH THIS STRONG TEMPERATURE GRADIENT THERE WILL BE
STRONG GUSTY WINDS. WIND GUSTS COULD EXCEED 20 TO 30 MPH IN SOME
AREAS WEDNESDAY AFTERNOON. THE TEMPS DROP SIGNIFICANTLY AND SHSN
SHOULD BE LIKELY IN THE AFTN AND WEDNESDAY NIGHT.

THE PREVIOUSLY ANTICIPATED BITTER COLD FOR THURS/FRI HAS NOW BEEN
MODIFIED SLIGHTLY. IT WILL STILL BE COLD...BUT MINS BELOW 0F DOESN'T
LOOK LIKE THE GREATEST PROBABILITY PER THE LATEST GUIDANCE. THE HIGH
PRESSURE THAT BUILDS IN THURSDAY NIGHT THROUGH FRIDAY NIGHT CLEARS
THE SKIES AND THERE COULD STILL BE COLD TEMPS..ESPECIALLY IF THE
TRAJECTORIES OF THE NEW SNOW/ICE PACK
OVER THE MIDWEST AND LOCAL LEAD TO/ALLOW LESS MODIFICATION TO THE
AIRMASS THAN WOULD BE EXPECTED WITH BARE GROUND. ALL IN ALL...FRI
LOOKS LIKE THE DRIEST DAY.

THE NEXT SYSTEM WOULD BE A COASTAL LOW TO FORM ON FRIDAY OVER THE
DEEP SOUTH AND RIDE UP THE COAST. THIS POTENTIAL WEEKEND STORM LOOKS
MUCH MORE LIKE WHAT WE HAVE SEEN ALREADY THIS YEAR -ALL SNOW FOR THE
REGION...WITH THE BEST CHANCE OF DEEP SNOW TO THE EAST OF STATE
COLLEGE.

&&

.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
A WEAK AREA OF LOW PRESSURE APPROACHING FROM THE MIDWEST WILL
BRING DETERIORATING FLYING CONDS TO CENTRAL TONIGHT IN THE FORM OF
FREEZING PRECIPITATION...LOW CIGS AND VSBYS. HEAVIEST PRECIP IS
LOCATED OVER INDIANA/ILLINOIS AS OF 00Z AND MDL DATA SUGGESTS
IT WILL OVERSPREAD CENTRAL PA BTWN 06Z-09Z. SREF AND MDL SOUNDINGS
INDICATE PTYPE WILL BE SNOW ACROSS NORTHERN PA /BFD AND
IPT/...WITH A WINTRY MIX OF FZRA AND SLEET ACROSS THE SOUTH.
WIDESPREAD IFR CIGS/VSBYS ARE EXPECTED WHEN THE HEAVIER PRECIP
ARRIVES LATE TONIGHT. AS CORE OF STRONGER WINDS ALOFT MOVE THRU
TUE MORNING...LOW LEVEL WIND SHEAR CRITERIA MAY BE MET AT IPT...WHERE
LOW LVL WIND IS CHANNELED BY THE TERRAIN.

A LULL IN THE PRECIP IS EXPECTED TUE AFTN...AS LOW PRES SYSTEM
PASSES EAST OF PA. HOWEVER...MOIST EASTERLY FLOW WILL REMAIN OVR
THE AREA...LIKELY SUSTAINING WIDESPREAD LOW CIGS.

A MUCH STRONGER STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY
TUE NIGHT...BRINGING A MIX OF SLEET AND FZRA TO THE REGION ALONG
WITH WIDESPREAD LOW CIGS.

OUTLOOK...
WED...AM WINTRY MIX/IFR CONDS...IMPROVING CONDS BY AFTN.
THU-FRI...NO SIG WX EXPECTED.
SAT...CHANCE OF SNOW.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 5 PM EST WEDNESDAY FOR PAZ004>006-
010>012-037-041-042.
WINTER STORM WARNING UNTIL 1 PM EST WEDNESDAY FOR PAZ017>019-
024>028-033>036-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...LA CORTE/LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...DANGELO
AVIATION...FITZGERALD
Hazardous weather outlook, Jan 31, 3:42 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
342 PM EST MON JAN 31 2011

PAZ004>006-010>012-037-041-042-012045-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
342 PM EST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 5 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-012045-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
342 PM EST MON JAN 31 2011

...WINTER STORM WARNING IN EFFECT FROM 1 AM TUESDAY TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

31 winter storm. Local standard time, as filed.

Winter Storm, Warren

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Warren forecast zone
Reported by
Emergency Manager
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, McKean

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
McKean forecast zone
Reported by
Emergency Manager
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Potter

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Potter forecast zone
Reported by
Emergency Manager
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Tioga

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Tioga forecast zone
Reported by
Emergency Manager
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Elk

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Elk forecast zone
Reported by
Emergency Manager
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Cameron

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Cameron forecast zone
Reported by
Emergency Manager
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 2 to 4 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Northern Clinton

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Northern Clinton forecast zone
Reported by
Emergency Manager
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 1 to 2 inches on the 1st, with 0.25 inch of ice on the 2nd.

Winter Storm, Northern Lycoming

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
Emergency Manager
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 1 to 2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Sullivan

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Sullivan forecast zone
Reported by
Emergency Manager
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 1 to 2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Northern Centre

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Northern Centre forecast zone
Reported by
Emergency Manager
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation ranged from 1 to 2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Cambria

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Cambria forecast zone
Reported by
Emergency Manager
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Union

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
40.963, -77.062 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Snyder

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Snyder forecast zone
Reported by
Emergency Manager
Coordinates
40.770, -77.070 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Northumberland

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Northumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.852, -76.709 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Montour

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Montour forecast zone
Reported by
Emergency Manager
Coordinates
41.028, -76.659 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Columbia

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
41.049, -76.405 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-2 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Schuylkill

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Schuylkill forecast zone
Reported by
Emergency Manager
Coordinates
40.706, -76.216 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1-3 inches on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Somerset

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Somerset forecast zone
Reported by
Emergency Manager
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Blair

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Blair forecast zone
Reported by
Emergency Manager
Coordinates
40.481, -78.349 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Bedford

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Bedford forecast zone
Reported by
Emergency Manager
Coordinates
40.007, -78.490 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Huntingdon

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Huntingdon forecast zone
Reported by
Emergency Manager
Coordinates
40.417, -77.981 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Fulton

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Fulton forecast zone
Reported by
Emergency Manager
Coordinates
39.925, -78.113 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Mifflin

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Mifflin forecast zone
Reported by
Emergency Manager
Coordinates
40.610, -77.617 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Juniata

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Juniata forecast zone
Reported by
Emergency Manager
Coordinates
40.531, -77.402 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Perry

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Perry forecast zone
Reported by
Emergency Manager
Coordinates
40.398, -77.262 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Cumberland

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Cumberland forecast zone
Reported by
Emergency Manager
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Adams

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Adams forecast zone
Reported by
Emergency Manager
Coordinates
39.872, -77.218 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, York

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
York forecast zone
Reported by
Emergency Manager
Coordinates
39.920, -76.726 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Lancaster

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Lancaster forecast zone
Reported by
Emergency Manager
Coordinates
40.042, -76.248 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Lebanon

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Lebanon forecast zone
Reported by
Emergency Manager
Coordinates
40.367, -76.458 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

Winter Storm, Dauphin

When
February 1, 1:00 AM EST to February 2, 7:00 AM EST
Where
Dauphin forecast zone
Reported by
Emergency Manager
Coordinates
40.415, -76.779 (the zone’s center; the record gives no point)

A large winter storm produced periods of snow, sleet and freezing rain over the area. Snow and sleet accumulation was around 1 inch on the 1st, with 0.25 to 0.50 inches of ice on the 2nd.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2011Every state in 2011This day in weather historyWarnings in Pennsylvania, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 270858, 270859, 270860, 270861, 270862, 270863, 270864, 270865, 270866, 270867, 270868, 270869, 270870, 270871, 270872, 270873, 270874, 270875, 270876, 270877, 270878, 270879, 270880, 270881, 270882, 270883, 270884, 270885, 270886, 270887, 270888.